Welcome! Log in or Register

Boots Value Health Cold Relief Powder

  • image
3 Reviews

Brand: Boots / Type: Cold relief powder / Dosage Form: Powder

  • Write a review >
    How do you rate the product overall? Rate it out of five by clicking on one of the hearts.
    What are the advantages and disadvantages? Use up to 10 bullet points.
    Write your reviews in your own words. 250 to 500 words
    Number of words:
    Write a concise and readable conclusion. The conclusion is also the title of the review.
    Number of words:
    Write your email adress here Write your email adress

    Your dooyooMiles Miles

    3 Reviews
    Sort by:
    • More +
      10.07.2013 10:39
      Very helpful
      (Rating)

      Advantages

      Disadvantages

      I'd probably buy them again.......maybe.

      I have had a horrible head cold recently, and asked my husband to nip to a local branch of Boots to stock up on some supplies that might help me to shift some of the annoying symptoms.

      I asked him for some Lemsip or other brand of 'Cold Relief' hot drink 'powders', stressing that it was perfectly acceptable to purchase some such product from the Boots own range of branded cold relief products. My husband actually purchased a product from Boots "Value Health" brand, which is very much a 'Budget' brand of products. The Powders he bought are called the "Boots value Health Cold Relief Powders" with this review outlining my experience of using the product.

      The Boots Cold Relief Powders are supplied in a square box that is made of thin cardboard, and resembles that shown at the top of the Dooyoo page here. I'm unsure if the Cold Relief Powders are available to buy in a range of flavour choices, but mine are Lemon flavoured. I cannot find the product online at Boot's website at www.boots.com, but I believe it is available on the shop shelf, as opposed to being an 'over the counter' medicine.

      There are five individual sachets contained in the box, with this costing only around £1 as @ the time of writing (July 2013). The sachets themselves are foil-lined, although they feel like paper so can be opened easily by tearing the top off. Alternatively, you can snip off a corner of the pouch with a pair of scissors, which is what I tend to do as I tend to find products like this to be a bit messy at times!

      The product is powder-like, but it is not particularly fine, with it resembling small granules instead. This is an observation rather than being a criticism, however, but I do find the product to be slightly 'denser' than some of it's bigger, 'branded' rivals, which is evident as I pour it into a cup or mug. The Boots Value Health Cold Relief Powder is designed to be taken in the same way as most of its competitors; the powder should be mixed with freshly boiled water and stirred until all it is completely dissolved. The mixture should then be sipped to provide relief.

      I found that the powder 'mixed' nicely into the water without any difficulty or fuss; I didn't need to continually stir the powder into the water, and the product felt quite easy and 'fuss free' to use, which I liked. I couldn't really detect any real aroma from the product as I prepared it, but this may have been due to my nose being a bit blocked up! The Boots Cold Relief Powder has a lemon flavour, as I mentioned earlier and I did find this to be a bit synthetic, although I was relieved that it wasn't overly sweet or sickly in its taste. I couldn't say that the flavour was delicious, but I was able to consume the hot 'drink' quite easily and I found the taste to be rather inoffensive.

      The main ingredient contained in the Boots Cold Relief Powder is paracetamol, with a 650mg dose being contained in each sachet. For this reason, it is imperative that no other products that contain paracetamol are taken at the same time as the Powder. I do find that most other brands of Cold Relief Powder that I buy nowadays usually contain some sort of decongestant or other active ingredient, usually one which is aimed at dealing with mucus or congestion. The Boots Value Health Powders, on the other hand, are purely formulated to combat the symptoms of colds and flu. Paracetamol is also effective in reducing a fever which is another unfortunate side-effect commonly present when suffering from a nasty cold.

      I did find that the Boots Cold Relief Powder Sachets administered a little relief to my pounding headache and sore throat, and I found that I was able to obtain a little relief to my dry, scratchy throat from sipping the hot liquid which actually felt quite 'soothing' during the time I was unwell. As I had expected, I didn't find any real relief was obtained in terms of the product helping to combat my nasal congestion, but the product is rather basic, so I had been prepared for this.

      Whilst I found a little 'short term' relief was enjoyed from the Boots Cold Relief Powders, I have to be honest and say that this did not last very long, and I also feel that I could have obtained the same result from taking two paracetamol tablets and sipping some hot orange juice. There is something very 'basic' about this product, but to be fair it IS marketed as such, and I therefore feel it is unfair to criticise it for this. I felt it lived up to its claims, and my expectations, although I do confess that these weren't particularly high.

      As with all medications like this one, there are significant warnings concerning the product's suitability printed on the reverse of the box, as well as on the reverse of the small sachets themselves, so that consumers can make an informed choice about the suitability of this medication.

      Taking everything into account, I don't really have anything too negative to report about the Boots Value Health Cold Relief Powders, especially considering their 'budget' price tag and basic, 'value' branding, and I would probably buy them again..... maybe.

      Comments

      Login or register to add comments
    • More +
      26.02.2011 22:06
      Very helpful
      (Rating)
      2 Comments

      Advantages

      Disadvantages

      Not as good as many other similar products

      ~A cheap and cheerful cold and flu powder~
      **********************************

      These Boots Value Health Cold Relief Powders are something that at first may seem like a good buy as they are most often sold cheaply with them being able to undercut many of the leading brands that offer similar types of cough, cold and flu relief products. The difference in what you get for your money when buying these particular sachets of lemon flavoured powders is something that you will come to notice after having taken one, as this product lacks the ingredient that you find in slightly more pricey products that helps with decongesting a blocked nose etc when you are stuffed up with a bad cold. I feel that having used these powders and found them to be rather lacking in terms of helping ease a stuffy blocked nose they are rather lacking and it is better to pay a little extra in the first instance and buy a product that contains the decongestant as well as paracetamol.


      ~Presentation and ease of use~
      ************************

      The look of the product pack is very basic although to be fair that it what makes it stand out on the shelves as its very cheapness makes you take a second glance at the pack due to the very few colours used on the box and the almost matt feel of the card that the box is made of. The white background is set off by a touch of red each side and the text that tells you what the product box contains is in a simple format in clear black lettering. I feel that the size of the text used makes it easy to see what you are buying and the instructions on the back of the pack are easy to understand using clear language throughout. The powders come in individual sachets and these are easy to open when wanting to use one with them having a good seal making them moisture free and easy to mix in their powder form when hot water is added.


      ~Taking the powders~
      *****************

      To take the powders all that you need to do is open one sachet and place the contents into a cup or mug then add hot water then mix the whole lot with a teaspoon. I find that you can take the powders without having mixed the powder in the water although you will end up with a horrid over strong tasting mix at the bottom of the cup so my feeling are that stirring the mixture before drinking it is the best option. Once mixed you just need to sip the drink that you have made as wanted and after around 15 to 20 minutes the effects of the paracetamol will being to work their magic and cool your temperature etc.

      The main thing missing from these powders is the decongestant product that is part of most other similar cold and flu powders and this really does mean that you don't feel any benefit from having a less stuffy nose when using this, which is part of what I feel a good quality cold relief product should offer. Whilst the lemon flavouring used in the product is palatable it isn't very natural and the only way to make this taste any better is to add either a little honey or sugar to the hot water and give it a good mix through. Each sachet has 650mg of paracetamol in it as well as 50mg of ascorbic acid (vitamin c) although there is no phenylephrine hydrochloride in the mix (which is what would help to unblock your nose etc had it been included).


      ~Price and rating~
      **************

      The cost of a pack of these powders is 99p which may seem like good value, however when you balance out the fact that these don't work as well as similar products that contain the decongestant ingredient I feel these are not the best buy product you can find. I feel that a better choice would be one of the other budget priced Boots branded products that contain phenylephrine hydrochloride instead as I feel the decongestant effects given are more beneficial. As these powders don't work as well as other similar products do my rating for them is just 2 stars.

      Comments

      Login or register to add comments
      • More +
        15.12.2010 15:52
        Very helpful
        (Rating)
        2 Comments

        Advantages

        Disadvantages

        Not a bad buy at all!

        Of late I have been feeling really rough. Tired and run down, I've had the sniffles bad and a sore throat and an on/off headache that I seemed to shift and then it came back and lets not talk about the coughing! I have had a cold and my bigeest problem along with the headache was that I was boiling all the time...meaning I switched off the heating in the flat I share and my flatmate got a chill (maybe I should go out and buy her some of these lol).

        At the on set of my cold I went to Boots to finish off some Christmas shopping and to get a few bathroom cabinet essentials. I always get ill at Christmas so I liked to be prepared for any eventuality!

        As I was rough, at the time I picked up a box of these costing a mere 99p. I thought that being a Boots own brand they had to be as good as say Beechams but of of course they were much cheaper!

        The Packaging:

        The sachets come in a very simple red and white box. On the front of the box we are told that they are Value Health Cold Relief Powders 'Lemon' (Absorbic Acid 50mg, Paracetamol 650mg) and that there are 5 sachets in the box (and these were the only size option I spotted them available to purchase in by the way). On the rest of the box other information listed includes being told a bit about the product, warnings and dosage advice is given as well as being told how to make the drink up and contact details for Value Health are given. The sachets are the same colourscheme as the box, and foil inside and pretty much contain all the information as is given on the box and they are easy to tear open and dispose of, of course.

        A Bit About The Product According To The Information Stated On The Packaging:

        Provides relief from the symptoms of cold and flu, including fever, aches and pains. It also provides Vitamin C to increase the body's level of Vitmain C which may drop during cold and flu infections.

        Dosage Information:

        Adults and children over 12 years of age: Take one sachet at bedtime
        Repeat this dose every 4 hours during the day up to a maximum of 4 sachets in 24 hours.
        Do not give to children under 12 years.

        The Drinks:

        To make a hot lemon up of course its simple. Empty the white powder (which is plentiful per sachet) into a mug or cup and fill said cup or mug up with boiling water and stir well. The drink goes a rich yellow colour, fizzes as soon as it is made and then quitens down.

        The drink smells of lemons, in a sweet but natural way and looks like a hot lemon drink due to its colour.

        The taste is simply passable. It isn't vile but it isn't wonderful either. It does have a taste of lemons to it but that taste is initially quite sharp and zesty and then after a bit it gets syrupy sweet tasting. it is bearable and you can't taste any paracetamol or anything within it which is a bonus but really although I drank these I can't say that I enjoyed them really.

        However saying that they did help me out. The only thing they really helped me with though was that they brought my temperature down (much to flatmates glee!) and once I had taken paracetamol for my headache and got rid of it, then I took these and they did keep the headache at bay...though I did have a sachet on the dot at every 4 hours.

        I can't say they particulary helped a cough, a snivel or even a saw throat but what they did help me with did make me feel 50% better!

        I recommend these heartily enough though to be fair. Ok they don't taste all that fabulous but then I guess nothing really does when your suffering anyway but at 99p for 5 sachets...well I think for the relief they did give me that they deserve a thumbs up!

        Available in Boots stores.

        This review is also posted on Ciao under this same username.

        Comments

        Login or register to add comments